Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Mar 28, 2016, 1:13 AM EDT for Perry County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2016, 1:13 AM EDT (05:13 UTC)
- Expired
- Mar 28, 2016, 1:45 AM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
County Perry County, OH
The radar
The Cincinnati radar (KILN), 142 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
937
WWUS81 KRLX 280513
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
113 AM EDT MON MAR 28 2016
OHZ066-280545-
PERRY-
113 AM EDT MON MAR 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY COUNTY...
AT 113 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BREMEN TO LOGAN TO NEAR HOCKING HILLS STATE PARK...
AND MOVING NORTHEAST AT 55 MPH.
WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW LEXINGTON...SOMERSET...SHAWNEE...PERRY STATE FOREST...CROOKSVILLE...
JUNCTION CITY...NEW STRAITSVILLE...CORNING...HEMLOCK AND RENDVILLE.
LAT...LON 3982 8217 3981 8208 3973 8208 3972 8202
3962 8203 3956 8218 3956 8226 3959 8226
3960 8238 3974 8236 3974 8240 3977 8240
3991 8218 3991 8216
TIME...MOT...LOC 0513Z 233DEG 47KT 3970 8238 3955 8239 3936 8254
$$
KISTNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Mar 27, 9:39 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 27, 9:39 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 939 PM EDT SUN MAR 27 2016 .SYNOPSIS... COLD FRONT EARLY MONDAY MORNING. LOW LEVEL MOISTURE LINGERS IN COOLER TEMPERATURES INTO MONDAY NIGHT. HIGH PRESSURE TUESDAY. WARMER WEDNESDAY. LOW PRESSURE/FRONT THURSDAY. COOLER AIR AGAIN OVER WEEKEND. && .NEAR TERM /THROUGH MONDAY/... POSSIBILITY OF SOME STRONG STORMS THIS EVENING...PARTICULARLY ACROSS WESTERN ZONES...AS LINE OF STORMS IN NW OHIO...INDIANA AND WESTERN KY CONTINUES TO RACE EASTWARDS...AS A COLD FRONT ASSOCIATED WITH A DEEPENING LOW PRESSURE SYSTEM...CURRENTLY MOVING NORTHEAST TOWARDS THE GREAT LAKES...AND A NEGATIVELY TILTED UPPER SHORTWAVE TROUGH PUSHES EAST INTO THE MID MISSISSIPPI VALLEY REGION. MAIN THREAT WILL BE STRONG WINDS...WITH STRENGTHENING SHEAR OF 60+KTS OUT AHEAD OF FRONT. THERE IS SOME EVIDENCE OF WEAKENING OF STORMS ACROSS THE NORTHERN HALF OF THE LINE...AS SOUTHERN STORMS STRENGTHEN...AND IT IS STILL YET TO BE SEEN HOW IT WILL ALL PLAY OUT...BUT THERE IS A RISK FOR STRONG WINDS TONIGHT WITH ANY CONVECTION...MAINLY ACROSS OUR WEST. PREVIOUS DISCUSSION FOLLOWS... WITH MORNING UPDATE HAD PUT IN SOME ISOLATED SHOWERS AS A PSEUDO WARM FRONT LIFTS ACROSS CWA...HOWEVER RADAR ECHOS HAVE LARGELY DRIED UP SO TOOK THAT MENTION BACK OUT. HRRR STILL TRIES TO KICK OFF A SHOWER OR TWO...BUT WITH THICK CIRRUS NOW IN PLACE...DO NOT SEE US BEING ABLE TO POP ANYTHING MORE THAN SOME CU. HAVE CLOUDS CONTINUING TO INCREASE AND LOWER INTO THIS EVENING...AS A SOUTHERN STREAM SYSTEM STARTS MAKING ITS WAY UP THE ATLANTIC COAST. STILL THINKING WE COULD GET SOME ISOLATED TO SCATTERED SHOWERS ACROSS THE EASTERN SLOPES LATER THIS AFTERNOON OR EVENING...SO LEFT SOME LOW POPS THERE. OTHERWISE...ATTENTION TURNS TO NORTHERN STREAM LOW PRESSURE SYSTEM WHICH WILL LIFT THROUGH THE GREAT LAKES TONIGHT. THIS WILL DRIVE A COLD FRONT THROUGH THE CWA LATE TONIGHT/EARLY MONDAY. HAVE 80-100 POPS ALONG AND AHEAD OF THE FRONT AS IT CROSSES. MUCH LIKE THE LAST DECENT COLD FRONT WE HAD PASS...PWATS DRY UP SOME AS THE SYSTEM MOVES EAST...SO HAVE HIGHEST QPF ACROSS SE OHIO -- GENERALLY 0.5 INCH...TAPERING DOWN TO ONLY AROUND 0.25 INCH ACROSS THE MOUNTAINS. ANY INSTABILITY OF NOTE REMAINS LARGELY TO OUR WEST UNTIL SOME 200-400J/KG CAPE SLIDES THROUGH RIGHT AHEAD OF THE FRONT...AND BY THAT TIME WE ARE GETTING INTO THE DIURNAL MINIMUM FOR CONVECTION. HAVE ISOLATED TO SCATTERED THUNDER IN THE OHIO RIVER VALLEY EASTWARD TO AROUND THE I-79 CORRIDOR BEFORE FADING OUT. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... 850 MB THERMAL TROF PASSES AROUND 12Z TUESDAY...12Z NAM AND ECMWF ABOUT 1 TO 2C COLDER THAN THE 12Z GFS. LOWERED MIN TEMP AOA 4000 THSD A DEGREE OR TWO...TRENDING COLDER THAN GFS. OVERNIGHT MONDAY NIGHT...THINNING MOISTURE UNDER THE SUBSIDENCE INVERSION AOB 5 THSD FT...SO CLOUD COVER TOUGH...WITH HOLES OPENING UP. STILL HAVE THE LOWERING POPS OVER OUR CENTRAL MOUNTAINS FOR SPOTTY LIGHT RAIN SHOWER...MAYBE A SPOTTY LIGHT SNOW SHOWER UP HIGH. STILL THOUGHT ENOUGH CLEARING IN NE KENTUCKY MONDAY NIGHT FOR POSSIBLE MIN TEMP NEAR FREEZING FOR DAWN TUESDAY. WILL INSERT IN OUR HAZARDOUS WEATHER OUTLOOK FOR KY SINCE THAT IS WHERE OUR SPRING FREEZE PROGRAM AS ALREADY STARTED. WITH MARGINAL TEMPERATURES AND CLOUD CONCERNS FOR AT LEAST PART OF THE NIGHT...DID NOT POST A FREEZE WATCH. WITH HIGH PRESSURE OVER OUR VICINITY AT START OF TUESDAY NIGHT...THOUGHT NOCTURNAL INVERSION MAY FORM IN VALLEYS BEFORE THE THE LOW LEVEL FLOW FROM THE SOUTHEAST INCREASES 06Z TO 12Z WEDNESDAY. SO LOWERED MIN TEMPS IN THE SHELTERED VALLEYS. ANOTHER NICE MARCH DAY FOR WEDNESDAY...FOR THIS WARM MARCH OF 2016. A LARGE DIURNAL TEMP SPREAD WITH 850 TEMPS WARMING TO 14C IN SRN LOWLANDS BY LATE AFTERNOON. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODELS SUGGEST THAT A SFC HIGH PRESSURE MOVE OFF THE ATLANTIC COAST ALLOWING A WARM FRONT TO LIFT NORTH EARLY THURSDAY. THIS WARM FRONT COULD BRING SOME RAIN EARLY THURSDAY...BUT THE AREA WILL REMAIN IN THE WARM SECTOR OF A SFC LOW PRESSURE WITH POSSIBLE CONVECTION AHEAD OF THE COLD FRONT THROUGH LATE THURSDAY. THEREFORE...KEPT LIKELY POPS FOR THURSDAY. MODELS SHOW LOW SFC CAPE AND HIGH DEEP LAYERED SHEAR ENVIRONMENT WITH PRECIPITABLE WATER UP TO 1.25 INCHES. THESE PARAMETER COULD ALLOW THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON HOURS. THEREFORE...KEPT THUNDER UNDER LIKELY POPS FOR THURSDAY. BY 12Z FRIDAY...THE FRONT WILL BE JUST EAST OF THE APPALACHIANS...BUT A SECONDARY FRONT WILL REINFORCE THE COLD AIR. THE AREA REMAINS UNDER NORTHWEST FLOW THROUGH THE WEEKEND. ANOTHER BUT FASTER SYSTEM CROSS THE GREAT LAKES SATURDAY. USED THE WPC GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... VFR THROUGH 06Z...EXCEPT MAYBE SOME MVFR CLOUDS ALONG EASTERN SLOPES...AFFECTING SITES SUCH AS KBKW. WIDESPREAD MVFR CIGS WILL GRADUALLY DEVELOP ACROSS THE AREA AFTER 06Z AS A COLD FRONT...ALONG WITH SCT SHRA AND TSRA SPREAD FROM WEST TO EAST ACROSS THE REGION. IN ADDITION...GUSTY WESTERLY WINDS WILL DEVELOP AS THE FRONT SWEEPS THROUGH THE REGION...PARTICULARLY AFTER 06-09Z...WITH OCCASIONAL GUSTS IN THE LOWER 20 KTS. PRECIPITATION WILL GRADUALLY TAPER OFF FROM WEST TO EAST AFTER 12Z...ALTHOUGH WIDESPREAD MVFR AND LOCAL IFR CIGS WILL CONTINUE TO LINGER THROUGH AT LEAST 18-20Z...WHEN SOME GRADUAL IMPROVEMENT TO LOW VFR WILL TAKE PLACE FROM WEST TO EAST. MOUNTAINS MAY NOT SEE IMPROVEMENT TO VFR DURING THE PERIOD. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF PRECIPITATION AND ASSOCIATED MVFR CONDITIONS MAY VARY FROM FORECAST. MORE WIDESPREAD IFR MAY OCCUR ON MONDAY BEHIND THE FRONT THAN CURRENTLY FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 03/28/16 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H M M M M M HTS CONSISTENCY H H H H H H M M M M M M BKW CONSISTENCY M M M M M M M M M M M M EKN CONSISTENCY H H H H H H H H M M M M PKB CONSISTENCY H H H H H H M M M M M M CKB CONSISTENCY H H H H H H H H M M M M AFTER 00Z TUESDAY... IFR POSSIBLE IN STRATUS TUESDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MZ/MPK NEAR TERM...MZ/SL SHORT TERM...KTB LONG TERM...ARJ AVIATION...SL
Hazardous weather outlook, Mar 27, 3:00 PM EDT, 10 hours 13 minutes before
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
In the hours before
Special weather statement, Mar 27, 11:59 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 PM EDT SUN MAR 27 2016
OHZ075-084>086-WVZ007-008-280445-
VINTON-ATHENS-GALLIA-MEIGS-MASON-JACKSON-
1159 PM EDT SUN MAR 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN GALLIA...
SOUTHEASTERN VINTON...MEIGS...ATHENS...NORTHWESTERN JACKSON AND
NORTHWESTERN MASON COUNTIES...
AT 1158 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES EAST OF WELLSTON TO 7 MILES WEST OF RUTLAND TO
POINT PLEASANT...AND MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...POINT PLEASANT...GALLIPOLIS...POMEROY...GLOUSTER...ALBANY...
RACINE...COOLVILLE...RUTLAND...FORKED RUN STATE PARK...RAVENSWOOD...NEW
HAVEN...MASON...TUPPERS PLAINS...MIDDLEPORT...CHESTER...CHAUNCEY...
SYRACUSE...HARTFORD CITY AND JACKSONVILLE.
LAT...LON 3946 8205 3945 8185 3932 8185 3930 8182
3927 8182 3927 8172 3921 8173 3918 8176
3915 8174 3910 8175 3904 8162 3877 8209
3905 8243 3914 8242 3914 8248 3953 8205
TIME...MOT...LOC 0358Z 227DEG 36KT 3911 8239 3901 8226 3887 8210
KISTNERSpecial weather statement, Mar 28, 12:35 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1235 AM EDT MON MAR 28 2016
OHZ067-075-076-WVZ009-010-280515-
MORGAN-WASHINGTON-ATHENS-PLEASANTS-WOOD-
1235 AM EDT MON MAR 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...
NORTHWESTERN PLEASANTS AND WOOD COUNTIES...
AT 1235 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF COOLVILLE TO NEAR WASHINGTON TO 6
MILES NORTHEAST OF FORKED RUN STATE PARK...AND MOVING NORTHEAST AT 45
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...MARIETTA...BELPRE...ST. MARYS...BEVERLY...VIENNA...
WILLIAMSTOWN...BELMONT...MINERALWELLS...BOAZ...WASHINGTON...LUBECK...
NEWPORT...NORTH HILLS...LOWELL...MACKSBURG...LOWER SALEM...DAVISVILLE...
BARTLETT AND BLENNERHASSETT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 167 AND 186.
INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 17.
ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 15.
LAT...LON 3959 8159 3958 8148 3964 8147 3965 8145
3963 8145 3963 8142 3960 8139 3959 8128
3961 8128 3961 8127 3958 8126 3958 8117
3945 8112 3906 8167 3908 8170 3938 8187
3966 8162 3966 8159
TIME...MOT...LOC 0435Z 221DEG 41KT 3932 8184 3928 8173 3915 8169
KISTNERSpecial weather statement, Mar 28, 1:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
113 AM EDT MON MAR 28 2016
OHZ066-280545-
PERRY-
113 AM EDT MON MAR 28 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY COUNTY...
AT 113 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BREMEN TO LOGAN TO NEAR HOCKING HILLS STATE PARK...
AND MOVING NORTHEAST AT 55 MPH.
WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW LEXINGTON...SOMERSET...SHAWNEE...PERRY STATE FOREST...CROOKSVILLE...
JUNCTION CITY...NEW STRAITSVILLE...CORNING...HEMLOCK AND RENDVILLE.
LAT...LON 3982 8217 3981 8208 3973 8208 3972 8202
3962 8203 3956 8218 3956 8226 3959 8226
3960 8238 3974 8236 3974 8240 3977 8240
3991 8218 3991 8216
TIME...MOT...LOC 0513Z 233DEG 47KT 3970 8238 3955 8239 3936 8254
KISTNERThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:14 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 31 min |
| Mar 28, 12:35 AM EDT | Special Weather Statement | RLX | Wood | 40 min |
| Mar 27, 11:59 PM EDT | Special Weather Statement | RLX | Athens, Meigs | 46 min |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.